Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A finite-energy bound on the approach of a diffusion to the zeros of its density

Author: Timothy C. Wallstrom
Journal: Proc. Amer. Math. Soc. 108 (1990), 839-843
MSC: Primary 60J60
MathSciNet review: 1004425
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Since the drift coefficients of a finite-energy diffusion are undefined on the nodes, or zeros of the density, an important problem has been to show that the sample paths stay away from the nodes. In this paper it is shown that if the drift is locally a gradient and smooth on the complement of the nodes, and if the density is smooth, then the closest approach to the nodes can be bounded solely in terms of the time-integrated energy.

References [Enhancements On Off] (What's this?)

  • [1] Ph. Blanchard and S. Golin, Diffusion processes with singular drift fields, Comm. Math. Phys. 109 (1987), 421-435. MR 882809 (89a:60179)
  • [2] Eric A. Carlen, Conservative diffusions, Comm. Math. Phys. 94 (1984), 293-315. MR 763381 (85m:81050)
  • [3] -, Existence and sample path properties of the diffusions in Nelson's stochastic mechanics, in Stochastic Processes--Mathematics and Physics, Bielefeld 1984, Springer Lecture Notes in Math. 1158, pp. 25-51.
  • [4] Edward Nelson, Critical diffusions, in Séminaire de Probabilités XIX 1983/84, (J. Azéma and M. Yor, eds.), Springer Lecture Notes in Math. 1123, 1985, pp. 1-11. MR 889464 (88g:81025)
  • [5] -, Quantum fluctuations, Princeton University Press, Princeton, NJ, 1985. MR 783254 (86f:81039)
  • [6] Timothy C. Wallstrom, The stochastic mechanics of the Pauli equation, Trans. Amer. Math. Soc. (to appear). MR 986033 (91h:81013)
  • [7] W. A. Zheng, Tightness results for laws of diffusion processes. Application to stochastic mechanics, Ann. Inst. H. Poincaré 21 (1985), 103-124. MR 798890 (87f:60125)
  • [8] W. A. Zheng and P. A. Meyer, Sur la construction de certaines diffusions, in Séminaire de Probabilités XX, Springer Lecture Notes in Math. 1204, pp. 25-51. MR 942027 (89h:60135)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60J60

Retrieve articles in all journals with MSC: 60J60

Additional Information

Keywords: Finite-energy diffusions, singular diffusions, nodes, stochastic mechanics
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society